Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 72, NWS Raleigh, NC

June 26, 2013Hoke County, Moore County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 26, 2013, 7:39 PM EDT for Hoke County, Moore County, North Carolina. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2013, 7:39 PM EDT (23:39 UTC)
Expired
Jun 26, 2013, 8:45 PM EDT
In force
66 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Hoke County, NC, Moore County, NC

What was reported inside it

TimeReportWhereRemark
Jun 26, 7:44 PM EDTTSTM WND DMGCameron, NCTREES DOWN IN CAMERON
Jun 26, 7:44 PM EDTTSTM WND DMGSouthern Pines, NCMULTIPLE TREES DOWN AROUND SOUTHERN PINES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
653 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WUUS52 KRAH 262339
SVRRAH
NCC093-125-270045-
/O.NEW.KRAH.SV.W.0072.130626T2339Z-130627T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
739 PM EDT WED JUN 26 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
  MOORE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 845 PM EDT

* AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SEVEN LAKES...OR 7 MILES WEST OF
  CARTHAGE...MOVING SOUTHEAST AT 40 MPH. WINDS IN EXCESS OF 58 MPH
  ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  TAYLORTOWN...CARTHAGE...
  WHISPERING PINES...PINEHURST...
  SOUTHERN PINES...
  VASS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3497 7937 3506 7948 3506 7956 3509 7958
      3512 7957 3527 7971 3533 7971 3552 7939
      3549 7935 3547 7936 3540 7929 3535 7927
      3530 7918 3527 7922 3519 7910 3513 7911
      3508 7909 3491 7935
TIME...MOT...LOC 2339Z 302DEG 33KT 3530 7950

$$

PWB
2 follow-up statements
646 
WWUS52 KRAH 270008
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
808 PM EDT WED JUN 26 2013

NCC093-125-270045-
/O.CON.KRAH.SV.W.0072.000000T0000Z-130627T0045Z/
HOKE NC-MOORE NC-
808 PM EDT WED JUN 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHERN MOORE AND HOKE COUNTIES...

AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SOUTHERN
PINES...MOVING SOUTHEAST AT 40 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... BOWMORE AND SILVER
CITY.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3508 7909 3513 7911 3519 7910 3527 7922
      3530 7919 3535 7927 3540 7929 3533 7929
      3527 7940 3522 7966 3527 7971 3512 7957
      3509 7958 3506 7956 3506 7948 3497 7937
      3491 7935
TIME...MOT...LOC 0008Z 302DEG 33KT 3516 7928

$$

PWB
000 
WWUS52 KRAH 270035
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
835 PM EDT WED JUN 26 2013

NCC125-270044-
/O.CAN.KRAH.SV.W.0072.000000T0000Z-130627T0045Z/
MOORE NC-
835 PM EDT WED JUN 26 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MOORE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

LAT...LON 3498 7937 3503 7941 3503 7944 3504 7943
      3504 7939 3515 7929 3519 7919 3517 7915
      3518 7911 3517 7910 3513 7911 3508 7909
      3491 7935
TIME...MOT...LOC 0034Z 302DEG 33KT 3503 7903

$$

NCC093-270045-
/O.CON.KRAH.SV.W.0072.000000T0000Z-130627T0045Z/
HOKE NC-
835 PM EDT WED JUN 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR HOKE COUNTY...

AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 10 MILES EAST
OF SILVER CITY...OR 7 MILES SOUTHWEST OF FORT BRAGG...MOVING
SOUTHEAST AT 40 MPH.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3498 7937 3503 7941 3503 7944 3504 7943
      3504 7939 3515 7929 3519 7919 3517 7915
      3518 7911 3517 7910 3513 7911 3508 7909
      3491 7935
TIME...MOT...LOC 0034Z 302DEG 33KT 3503 7903

$$

PWB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:14 PM EDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 26, 3:14 PM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
314 PM EDT WED JUN 26 2013

.SYNOPSIS...
A WARM AND HUMID AIR MASS COMBINED WITH A PERSISTENT TROUGH OF LOW
PRESSURE OVER THE REGION WILL RESULT IN A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH THE UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
AS OF 255 PM WEDNESDAY...

THROUGH TONIGHT: THUNDERSTORMS CONTINUE TO GROW UPSCALE ACROSS THE
ERN SANDHILLS INTO THE CENTRAL/SRN COASTAL PLAIN THIS AFTERNOON...
WITHIN AN AREA OF HIGHER DEW POINTS (MID 70S) AND RESULTANT HIGHER
INSTABILITY (MLCAPE OF 2500 J/KG ON LATEST MESOANALYSIS) NEAR A WEAK
MCV. STORMS HAVE ALSO INCREASED QUICKLY IN COVERAGE OVER THE HIGHER
TERRAIN OF NC/VA ASSOCIATED WITH ANOTHER WEAK SHORTWAVE TROUGH...
AND THESE ARE TRANSLATING EASTWARD INTO THE NORTHWEST PIEDMONT.
EFFECTIVE BULK SHEAR REMAINS RATHER WEAK (UNDER 20 KTS) AND ISN'T
EXPECTED TO CHANGE MUCH... BUT LAPSE RATES HAVE RISEN TO AROUND 6
C/KM ALOFT AND TO AROUND 7.5 C/KM FROM 0-3 KM... AND THE MID LEVEL
FLOW SHOULD BE JUST ENOUGH TO MAINTAIN A RISK OF STRONG STORMS FOR
SEVERAL MORE HOURS AS THE WAVE OVER THE MOUNTAINS TRACKS EASTWARD.
CAPE IN THE MIXED-PHASE REGION HAS RISE TO 500-700 J/KG AND D-CAPE
HAS GROWN TO 900 J/KG... SO DESPITE THE POOR SHEAR... AN ISOLATED
STORM OR TWO COULD STILL BECOME SEVERE. WILL GO WITH LIKELY TO
CATEGORICAL POPS AREAWIDE THROUGH THIS EVENING... TAPERING OFF
SHORTLY AFTER MIDNIGHT WITH THE LOSS OF HEATING AND THE EASTWARD
PASSAGE AND FURTHER WEAKENING OF THE WAVE IN FAVOR OF THE STRONGER
TROUGH DIVING INTO THE OH VALLEY. WITH NO APPRECIABLE CHANGE IN AIR
MASS... LOWS SHOULD BE SIMILAR TO LAST NIGHT... 68-73.

FOR THURSDAY/THURSDAY NIGHT: LATEST MODEL OUTPUT AND OBSERVED
UPSTREAM CONDITIONS SUPPORT A CONTINUATION OF HIGH CHANCE POPS...
ALTHOUGH STORMS SHOULD DEVELOP/ARRIVE EARLIER IN THE DAY AS COMPARED
TO TODAY. THE PROMINENT SHORTWAVE TROUGH DROPPING THROUGH THE OH
VALLEY TONIGHT IS EXPECTED TO TRACK EASTWARD OVER THE CENTRAL/SRN
APPALACHIANS THURSDAY MORNING... AND THROUGH CENTRAL/ERN
VA/CAROLINAS IN THE AFTERNOON... PROPELLED BY A 120+ KT UPPER JET
CORE EXTENDING FROM SW CANADA DOWN THROUGH THE MIDWEST TOWARD THE
CENTRAL APPALACHIANS... INDUCING UPPER DIVERGENCE OVER NC. 0-6 KM
BULK SHEAR IS EXPECTED TO IMPROVE TO AROUND 25 KTS WHILE MUCAPE
CLIMBS TO 2500-3000 J/KG BY LATE MORNING... SO WE SHOULD SEE GOOD
COVERAGE OF ORGANIZED CONVECTION AS EARLY AS LATE MORNING. THIS
INSTABILITY COMBINED WITH BETTER DYNAMIC FORCING FOR ASCENT THAN
WE'RE SEEING TODAY SHOULD RESULT IN NUMEROUS STORMS SPREADING
EASTWARD IN THE AFTERNOON... AND SOME OF THESE COULD BE STRONG TO
SEVERE. HEAVY RAIN REMAINS POSSIBLE AS WELL WITH PRECIP WATER VALUES
EXPECTED TO HOLD AT 1.6 TO NEAR 2.0 INCHES. AN EARLIER ONSET WITH
LITTLE CHANGE IN THICKNESSES SHOULD RESULT IN HIGHS A COUPLE OF
DEGREES LOWER THAN TODAY... 83-89. LOWS 67-72 WITH POPS DIMINISHING
OVERNIGHT. -GIH

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 310 PM WEDNESDAY...

GENERALLY A PERSISTENCE FORECAST OF AFTERNOON AND EVENING...PULSE TO
LOOSELY ORGANIZED MULTI-CELLULAR STORMS...IN A CONTINUED WARM...
HUMID...AND WEAKLY PERTURBED REGIME OVER THE SOUTHEASTERN US. LARGE
SCALE FORCING SHOULD BE SOMEWHAT WEAKER...FRI VERSUS THU...
HOWEVER...AS CENTRAL NC WILL BE BETWEEN THE SHARP S/W TROUGH
PROGRESSING THROUGH THE MIDDLE ATLANTIC ON THU...AND RENEWED
HEIGHT FALLS IN S/W TROUGH AMPLIFICATION CENTERED OVER THE TN VALLEY
ON FRI. AS SUCH...CONVECTIVE COVERAGE MAY LEAN MORE TOWARD SCATTERED
TO NUMEROUS...VERSUS NUMEROUS TO WIDESPREAD...WITH THE STRONGEST
STORMS AGAIN CAPABLE OF PRODUCING LOCALIZED FLOODING...A FEW WET
MICROBURSTS...AND MARGINALLY SEVERE HAIL. HIGHS WITHIN A COUPLE OF
DEGREES OF 90...AND GENERALLY LOWER 70S FOR LOWS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 250 PM WEDNESDAY...

STORMY. SHARP AMPLIFICATION OF A DEVELOPING TROUGH ALOFT OVER THE TN
VALLEY...FLANKED BY STRONG RIDGES OVER THE ROCKIES AND WESTERN
ATLANTIC...WILL OCCUR THIS WEEKEND. THIS LARGE SCALE PATTERN WILL
GRADUALLY RETROGRESS...WITH THE TROUGH DRIFTING WESTWARD INTO THE MS
VALLEY...THROUGH EARLY TO MID NEXT WEEK. THE PRESENCE AND
PERSISTENCE OF THE TROUGH WILL PLACE MUCH OF THE EASTERN
US...INCLUDING CENTRAL NC...IN A PATTERN OF PERTURBED AND DEEPLY
MOIST SW TO SSW FLOW ALOFT - FAVORABLE FOR ABOVE AVERAGE
PRECIPITATION CHANCES...PARTICULARLY SUNDAY ONWARD. SATURDAY MAY
HAVE A RELATIVE LULL IN CONVECTION GENERALLY WEST OF US HWY 1...WHEN
A WEAK COLD FRONT WILL BRIEFLY DRIFT EASTWARD AND PROMOTE A DRYING
WESTERLY LOW LEVEL FLOW...WITH DEWPOINTS DIPPING INTO THE LOWER
60S...OVER THE WESTERN PIEDMONT. LIKELY CHANCES WILL CONTINUE TO
THE EAST ON SATURDAY...HOWEVER.

THE PROLONGED STORMY PERIOD WILL ALSO FAVOR AN INCREASING RISK OF
FLOODING WITH EACH DAY THAT PASSES...WITH OTHERWISE AN OCCASIONAL
PRECIPITATION-LOADED WET MICROBURST FROM LOOSELY ORGANIZED
MULTI-CELL STORM MODES - ONES DRIVEN BY GENERALLY 20-30 KTS OF MID
LEVEL FLOW - THE OTHER MAIN HAZARD. THERE ARE INDICATIONS THAT THE
RETROGRESSION OF THE PATTERN WILL ALLOW THE WESTERN ATLANTIC RIDGING
TO EXPAND WESTWARD SUFFICIENTLY TO LESSEN PRECIPITATION
CHANCES/COVERAGE - FROM NUMEROUS/WIDESPREAD TO SCATTERED - OVER
EASTERN NC...INCLUDING THE RAH COASTAL PLAIN...BY THE MIDDLE OF THE
WEEK. HIGHS MOSTLY IN THE MIDDLE 80S...EXCEPT AROUND 90 ON
SATURDAY...AND LOWS 70 TO 75.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 155 PM WEDNESDAY...

VFR CONDITIONS WILL DOMINATE AT CENTRAL NC TAF SITES THROUGH 18Z
THURSDAY... HOWEVER THERE IS A GOOD CHANCE OF A SHORT PERIOD (UNDER
2 HOURS) OF MVFR OR IFR CONDITIONS IN AND NEAR CLUSTERS OF
THUNDERSTORMS THIS AFTERNOON INTO VERY EARLY EVENING. STORMS ARE
MOST LIKELY TO AFFECT FAY 18Z-21Z... GSO/INT 19Z-22Z... AND RDU/RWI
20Z-00Z. STORMS MAY CONGEAL INTO LARGE CLUSTERS WHICH MAY BE
DIFFICULT TO CIRCUMNAVIGATE. STORMS SHOULD VERY SLOWLY WEAKEN AND
DISPERSE THROUGH 06Z TONIGHT. PATCHY SUB-VFR STRATUS IS POSSIBLE
LATE TONIGHT FROM 07Z-12Z BUT THE CHANCE THAT THESE SUB-VFR CLOUDS
WILL BECOME BROKEN ARE TOO LOW TO INCLUDE AS A PREDOMINANT
CONDITION. WARM AND HUMID CONDITIONS WILL CONTINUE THURSDAY... AND
THIS COMBINED WITH AN INCOMING UPPER LEVEL DISTURBANCE FROM THE WEST
WILL INITIATE SCATTERED STORMS BEGINNING AROUND THE NOON HOUR IN THE
TRIAD BEFORE SPREADING WESTWARD. TIMING UNCERTAINTY PRECLUDES
MENTIONING THUNDER WITH HIGH CONFIDENCE THAT LATE IN THE TAF VALID
PERIOD... BUT LATER TERMINAL FORECASTS WILL LIKELY INCLUDE A PERIOD
OF PREVAILING SUB-VFR THUNDERSTORMS.

LOOKING BEYOND 18Z THURSDAY: AN UNSETTLED PATTERN WILL PERSIST ALONG
THE U.S. EAST COAST. AS NOTED ABOVE... A BRIEF PERIOD OF SUB-VFR
CONDITIONS IN AND NEAR STORMS IS EXPECTED FROM VERY EARLY AFTERNOON
THROUGH VERY EARLY EVENING AS STORMS SPREAD EASTWARD THROUGH CENTRAL
NC. IFR STRATUS IS POSSIBLE AT RDU/RWI/FAY LATE THURSDAY NIGHT
THROUGH SUNRISE FRIDAY MORNING. GOOD CHANCE OF SHOWERS/STORMS AND
SUB-VFR CONDITIONS ESPECIALLY RDU/RWI/FAY LATE AFTERNOON FRIDAY
THROUGH FRIDAY NIGHT... THEN SCATTERED LATE DAY STORMS MAY OCCUR
MAINLY AT RWI/FAY SATURDAY THROUGH MONDAY. -GIH

&&

.EQUIPMENT...
KRAX WSR-88D WILL BE DOWN FOR MUCH-NEEDED MAINTENANCE TODAY THROUGH
THURSDAY JUNE 27. KRAX HAS BEEN IN A SEVERELY DEGRADED MODE FOR
SEVERAL DAYS... AND THE NEEDED REPAIRS WERE DEEMED TO BE CRITICAL.
THE TEAM OF TECHNICIANS WILL MAKE THESE REPAIRS AS QUICKLY AS
POSSIBLE. WE APOLOGIZE FOR THE INCONVENIENCE. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...HARTFIELD
Hazardous weather outlook, Jun 26, 3:58 PM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT WED JUN 26 2013

NCZ007>011-021>028-038>043-073>078-083>086-088-089-271015-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
358 PM EDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE INTO THIS
EVENING. AN ISOLATED STORM OR TWO MAY PRODUCE WIND GUSTS OF 30 TO
40 MPH AND HALF INCH DIAMETER HAIL. NEARLY CONTINUOUS DEADLY
LIGHTNING STRIKES ARE LIKELY WITH ANY STORM. IN ADDITION...DUE TO
RECENTLY WET CONDITIONS...LOCALIZED FLOODING REMAINS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NUMEROUS STRONG STORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT
OVER CENTRAL NORTH CAROLINA. A FEW STORMS MAY BECOME SEVERE
THURSDAY AFTERNOON AND EVENING. LARGE HAIL NEAR THE SIZE OF
QUARTERS AND DAMAGING WIND GUSTS OVER 60 MPH WILL BE POSSIBLE.
LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE LIKELY WITH ANY
STORM.

SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY DOWNPOURS WILL
OCCUR EACH AFTERNOON AND EVENING FRIDAY THROUGH TUESDAY. DUE TO
THE PERSISTENT WET PATTERN...THE RISK OF FLOODING WILL INCREASE
THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Jun 26, 6:36 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
636 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     3 SE LEXINGTON          35.79N  80.22W
06/26/2013                   DAVIDSON           NC   911 CALL CENTER

&&

EVENT NUMBER RAH1300740

ELLIS
Local storm report, Jun 26, 6:38 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     3 SE LEXINGTON          35.79N  80.22W
06/26/2013                   DAVIDSON           NC   911 CALL CENTER

            1 TREE DOWN ON BECKS CHURCH ROAD NEAR I-85 MILE MARKER
            93

&&

CORRECTED REMARKS

EVENT NUMBER RAH1300740

ELLIS
Local storm report, Jun 26, 6:39 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
639 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND DMG     2 W LEXINGTON           35.81N  80.29W
06/26/2013                   DAVIDSON           NC   911 CALL CENTER

            1 TREE DOWN ON PINETOP ROAD AT ODELL OWEN ROAD

&&

EVENT NUMBER RAH1300741

ELLIS
Local storm report, Jun 26, 6:46 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND DMG     5 S ROXBORO             36.34N  78.99W
06/26/2013                   PERSON             NC   911 CALL CENTER

            1 TREE DOWN ON FLAT RIVER CHURCH ROAD AT LACY WILKERSON
            ROAD IN ROXBORO

&&

EVENT NUMBER RAH1300742

ELLIS
Local storm report, Jun 26, 6:47 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     2 S ROXBORO             36.37N  78.97W
06/26/2013                   PERSON             NC   911 CALL CENTER

            POWERLINES DOWN ON THE 1400 BLOCK OF OXFORD ROAD

&&

EVENT NUMBER RAH1300743

ELLIS
Special weather statement, Jun 26, 6:53 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
653 PM EDT WED JUN 26 2013

NCZ008>011-024>026-039>041-074>076-084-270015-
CHATHAM-DURHAM-FRANKLIN-GRANVILLE-HALIFAX-LEE-MONTGOMERY-MOORE-
ORANGE-RANDOLPH-RICHMOND-VANCE-WAKE-WARREN-
653 PM EDT WED JUN 26 2013

...A LINE OF THUNDERSTORMS MOVING THROUGH THE PIEDMONT...

AT 650 PM EDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH
GUSTY WIND TO 40 MPH AND HEAVY RAIN. THE LEADING EDGE OF THE LINE
EXTENDED FROM TROY TO SEAGROVE TO PITTSBORO ... DURHAM... AND
WARRENTON... MOVING EAST AT 30 MPH.

THE LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST INTO THE TRIANGLE...
SANFORD... CARTHAGE AND SOUTHERN PINES AREAS BY 800 PM.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
OCCASIONAL CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3644 7764 3616 7791 3619 7801 3585 7824
      3555 7881 3558 7892 3540 7909 3503 7977
      3536 7994 3554 7989 3584 7933 3584 7924
      3589 7925 3655 7799
TIME...MOT...LOC 2250Z 281DEG 25KT 3543 7980

PWB

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:17 PM EDTSpecial Weather StatementRAHHoke, Moore, Richmond, Scotland58 min
Jun 26, 1:49 PM EDTSpecial Weather StatementRAHCumberland, Harnett41 min
Jun 26, 2:14 PM EDTSpecial Weather StatementRAHHoke, Richmond, Scotland61 min
Jun 26, 2:22 PM EDTSpecial Weather StatementRAHJohnston38 min
Jun 26, 2:27 PM EDTSevere Thunderstorm WarningRAHHoke48 min
Jun 26, 2:44 PM EDTSpecial Weather StatementRAHWayne46 min
Jun 26, 2:55 PM EDTSpecial Weather StatementRAHCumberland50 min
Jun 26, 3:24 PM EDTSpecial Weather StatementRAHSampson, Wayne81 min
Jun 26, 3:43 PM EDTSpecial Weather StatementRAHDavidson, Forsyth92 min
Jun 26, 4:16 PM EDTSevere Thunderstorm WarningRAHSampson59 min
Jun 26, 4:19 PM EDTSpecial Weather StatementRAHDavidson, Forsyth86 min
Jun 26, 4:31 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford59 min
Jun 26, 5:21 PM EDTSevere Thunderstorm WarningRAHPerson54 min
Jun 26, 5:30 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph60 min
Jun 26, 5:47 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Orange58 min
Jun 26, 6:07 PM EDTSpecial Weather StatementRAHGranville, Vance83 min
Jun 26, 6:32 PM EDTSevere Thunderstorm WarningRAHStanly58 min
Jun 26, 6:53 PM EDTSpecial Weather StatementRAHChatham, Durham, Franklin, Lee, Montgomery, Moore and 2 more82 min
Jun 26, 7:20 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly55 min
Jun 26, 7:26 PM EDTAreal Flood AdvisoryRAHWake3 hr
Jun 26, 7:42 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee63 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.